CSN Login
Members Online: 4

You are here

IL2 did not work ... onto Votrient

TLAlways's picture
TLAlways
Posts: 15
Joined: Feb 2015

IL2 did not work ... onto Votrient.

Anyone with experience with Votrient?  Did it work?  How long were you on it?  How did your body respond?

As with everyone else, staying positive, yet scared at the same time Frown

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

In 2014 I had IL2 for two weeks in April with some stability. More IL2 in July but only got a few doses because my kidneys were shutting down. Started Votrient in November and SEs were pretty rough until dosage was adjusted down from 800 mg to 600/400. First scan at three months showed 50 percent tumor load reduction, but at six months there was progression so I was moved to Afinitor. For two months Afinitor was a breeze but I hit a wall a couple of weeks ago. Got my blood tested and I was severely anemic--Hgb 7.7, hematocrit 25. Last evening they transfused two units. Feeling somewhat better this morning. I don't know if the anemia was a side effect or caused by cancer.  Get my first scan on Afinitor which I am not taking right now on 7/20

BDS's picture
BDS
Posts: 172
Joined: Aug 2012

Background

I was on the drug Votrient (Panzopanib) from July 2012. Up until February 2014, Votrient had done a wonderful job of shrinking and stabilizing my tumors.  On Valentine’s day 2014 (How Romantic) my CT scans showed slight progression in three of my tumors. After meeting with my oncologist, I scheduled and appointment at John Hopkins University Hospital with Dr. Hans Hammers. Dr. Hammers and I discussed treatment with IL-2 Dr. Hammer said “If you were my patient, I would have put you on IL-2 first”.  After weighing my options and the logistics involved, I decided to seek IL-2 treatment at Jefferson University Hospital in Philadelphia. On May 5th 2014 I was admitted to Jefferson University Hospital for IL-2. Did 11 infusions of InterleukinI was discharged from Jefferson. After a two week break it was back to Jefferson and I was re-admitted on May 27th 2014   did 10 infusions. Later scans show progression and treatment with IL-2 ends. June 2014 restarted Votrient with tumors remaining stable then progression until January 8th 2015 when I was accepted into a PD-1 Clinical trial at the Hospital at the University of Pennsylvania (HUP) (ClinicialTrials.Gov – NCT02178722).   

Living with Votrient.           

In general, I tolerated Votrient well compared to many of the post that I have read on CSN or Smart Patients. My side effects included my hair turning Santa Claus white – no big deal, Fatigue (no big deal - mainly solved by drinking Nuri-bullet fruit smoothies). For me, the absolute worse side effect of Votrient was diarrhea - I lost nearly 25 pounds. For all the time I was on Votrient I lived in a very paranoid state of “where is the nearest restroom”. I carried TP in my car and with me at all times. OTC and prescription drugs I used to control the diarrhea only worked for so long; mainly useful for when I had to drive a long distance. I was fortunate that I worked in an office were getting to a restroom was no much of an issue. In the end, living with Votrient became my “new normal” the side effect became tolerable. With some modifications my life pretty much continued the same as before I was diagnosed.  

 

 

Final Note

It’s worth noting that the current Clinical trial drugs I am taking Keytruda (Pembrolizumab - MK-3475) and  INCB24360  I have virtually no side effects.  My last scans were good and I have gained back the 25 pounds that I lost while taking Votrient. (My wife now calls my chubby)   So - better days are coming. - BDS

 

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

in feb. I was extremely sick and very weak. 800 mg./day. Side effects were intolerable. I could sleep or lie in bed nearly 24/7. Having to get to the bathroom was the only reason I got up. Dose was reduced to 400mg/day and I also started thyroid med. I have stabilized and can live this way if needed. I am at a very good functional level but cannot tell if my battles with fatigue are due to my thyroid or the votrient. I am learning to deal with the diarrhea. 1 immodium with my morning pills, and one at bed time. I'll take one more with my biggest meal of the day. Sometimes it is effective, sometimes not. So I have carefully scheduled my activities around that. I can be pretty active if I take short rests. I then get a day or two where I only sit around and rest. My weight remains in the 150's since being sick in feb. I don't see how I can gain weight while having the diarrhea and chronic upset belly. But I guess it's ok. Unless my docs have a different plan in mind, I'll live this way until it fails to work. Right now it seems to be doing a good job at a half dose. Maybe it will be all I need after having had the nivolumab and Il-2. I hope that in my history of having partial responses, it will finish the job. Stable is very acceptable. I have had a lot of radiation also. So with all things considered, my strength, endurance, and independent function has improved substantially with votrient keeping things in check.

Time2luv
Posts: 49
Joined: Dec 2009

had Interlukin 2 treatment April 2014. Scheduled 15 treatments and got to13 before blood pressure made me stop. Also it effected my vision! I was legally blind in right eye for some time but my vision is better now. Still blurry but much better. Decided not to take a chance on going blind and with BP so bad it was not a good idea to try again. 

The spots in my lungs shrunk or stayed the same until early 2015. I then had to wait to start Votrient until after my hernia surgery on April 1st. Started Votrient May 2015 at 800 mg a day.

After only a week my blood pressure went way up and I was sick at stomach. They lowered dosage to 400 mg per day and added another Blood pressure med. This has been a lot more tolerable. My hair is turning white along with eye lashes, etc. I do not have diahrea but have constipation. Only a couple days of loose bowels. I think this is due to other meds I'm on.

I am very tired most days. Weak muscles. Some really good days though too. I get a scan on 13th and results on 20th. Sure hoping this first scan shows some improvements. They also felt something in my neck area on last visit so will be scanning it too.

Also, my taste buds are all out of wack! Nothing has a good taste to it so I don't eat like I should. Hard to eat when you can't taste it! They also say to drink plenty of fluids as well. I have trouble drinking all I should. Lost a few pounds but I have room to loose lots more.  

I was told I would be on Votrient until my body didn't respond to it anymore.

mrou50
Posts: 389
Joined: Mar 2013

I have been on votrient for five months. I started at 800 mgs on my first attempt but my blood pressure went through the ceiling and I was hospitalized twice, at one point my BP was 240/175 I got to the hospital as fast as I could they had to bring my BP down with an IV drip for fear I would have a stroke. My doctor dropped me down to 600 mgs and loaded me up with BP meds.  I don't get headaches as much as I did on the 800 mgs but I do have diahrea like crazy sometimes four or five times a day.  I get nervous when I travel for fear of being away from a restroom.  I am constantly fatigued and I can't work in my yard as much as I would like to because I get warn out.  I am a teacher and I get very tired in my classroom and sometimes can't even go to school.  I do have thyroid problems so I take medication for that as well.  The good news is that 2 of my tumors have dissapeared for now, and the other four have shrunk in size.   My doctor told me he wan'ts me to stay on Votrient until it stops working and  then probably IL2 next.  He did say the average votrient usage time is about 9 months but it has seen people last as long as 2 years on it as well.  It is important to point out that I never had BP problems until I went on the Votrient prior to that my BP was always fine.

 

Mark

Subscribe to Comments for "IL2 did not work ... onto Votrient"